Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 118, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 6, 2014, 8:42 PM EDT for Plymouth County, Massachusetts. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2014, 8:42 PM EDT (00:42 UTC)
- Expired
- Sep 6, 2014, 9:13 PM EDT
- In force
- 31 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Plymouth County, MA
The radar
The Boston radar (KBOX), 39 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 1:22 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 0.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1136 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
546
WUUS51 KBOX 070042
SVRBOX
MAC023-070145-
/O.NEW.KBOX.SV.W.0118.140907T0042Z-140907T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
842 PM EDT SAT SEP 6 2014
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PLYMOUTH COUNTY IN SOUTHEASTERN MASSACHUSETTS...
* UNTIL 945 PM EDT
* AT 842 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER PEMBROKE...OR 7 MILES
SOUTHWEST OF MARSHFIELD...AND WAS MOVING EAST AT 15 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...BRIDGEWATER...MARSHFIELD...MIDDLEBOROUGH...PEMBROKE...
ROCKLAND...DUXBURY...WHITMAN...HANOVER...EAST BRIDGEWATER...
KINGSTON...CARVER...NORWELL...HANSON...HALIFAX AND PLYMPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
THIS STORM WAS ALSO PRODUCING FREQUENT LIGHTNING. GO INDOORS
IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. WAIT UNTIL AT LEAST 30 MINUTES AFTER THE STORM
ENDS TO RESUME OUTDOOR ACTIVITIES.
MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE
THROUGH FLOODED ROADS.
&&
LAT...LON 4180 7055 4199 7099 4214 7087 4209 7064
4202 7068 4200 7063 4199 7063 4201 7066
4200 7071 4195 7066 4195 7058 4193 7054
4181 7054
TIME...MOT...LOC 0042Z 288DEG 15KT 4204 7082
$$
MD2 follow-up statements
644
WWUS51 KBOX 070104
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
904 PM EDT SAT SEP 6 2014
MAC023-070145-
/O.CON.KBOX.SV.W.0118.000000T0000Z-140907T0145Z/
PLYMOUTH MA-
904 PM EDT SAT SEP 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR EAST CENTRAL PLYMOUTH COUNTY...
AT 903 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER DUXBURY...OR 7 MILES SOUTH OF
MARSHFIELD...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...BRIDGEWATER...MARSHFIELD...MIDDLEBOROUGH...PEMBROKE...
DUXBURY...KINGSTON...CARVER...HANSON...HALIFAX AND PLYMPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
TORRENTIAL RAINFALL WAS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
THROUGH FLOODED ROADS.
&&
LAT...LON 4197 7095 4210 7069 4209 7064 4202 7068
4200 7064 4199 7063 4200 7066 4200 7071
4195 7066 4195 7058 4193 7054 4181 7054
4180 7055
TIME...MOT...LOC 0103Z 288DEG 15KT 4201 7071
$$
MD032
WWUS51 KBOX 070113
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
913 PM EDT SAT SEP 6 2014
MAC023-070123-
/O.CAN.KBOX.SV.W.0118.000000T0000Z-140907T0145Z/
PLYMOUTH MA-
913 PM EDT SAT SEP 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PLYMOUTH COUNTY
IS CANCELED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELED. HOWEVER HEAVY RAIN IS STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4197 7095 4210 7069 4209 7064 4202 7068
4200 7064 4199 7063 4200 7066 4200 7071
4195 7066 4195 7058 4193 7054 4181 7054
4180 7055
TIME...MOT...LOC 0112Z 288DEG 15KT 4200 7066
$$
RLGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 7:42 PM EDT, 1 hour earlier.
Area forecast discussion, Sep 6, 7:42 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 742 PM EDT SAT SEP 6 2014 .SYNOPSIS... A COLD FRONT WILL MOVE OFFSHORE OVERNIGHT. HIGH PRESSURE BEHIND THIS FRONT WILL BRING DRY WEATHER AND NEAR SEASONABLE TEMPERATURES TOMORROW. A FEW SHOWERS ARE POSSIBLE AT TIMES TUE THROUGH NEXT FRI...BUT THE MAJORITY OF THIS PERIOD WILL LIKELY FEATURE DRY WEATHER. JUST BELOW NORMAL TEMPERATURES EARLY IN THE WEEK MAY MODERATE TO A BIT ABOVE NORMAL BY NEXT THU/FRI. && .NEAR TERM /THROUGH SUNDAY/... 300 PM UPDATE... * SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT ACROSS MOST OF SOUTHERN NEW ENGLAND LATEST MESOANALYSIS CONTINUES TO INDICATE ABUNDANT LOW-LEVEL INSTABILITY. MOST UNSTABLE CAPE VALUES OF 1000-2000 J/KG WERE STILL PRESENT...BUT DIMINISHING RATHER QUICKLY AFTER SUNSET. MID- LEVEL LAPSE RATES REMAIN WEAK...ABOUT 5-6C/KM...NEARLY MOIST ADIABATIC. THAT....ALONG WITH THE MODEST EFFECTIVE SHEAR OF 20- 25 KT...REMAIN THE MAIN LIMITING FACTORS FOR OUR CONVECTION THIS EVENING. A COLD FRONT WILL BE MOVING SLOWLY OFFSHORE BETWEEN 00Z AND 06Z. WITH SOME SHEAR LEFTOVER AND MOISTURE POOLING...COULD SEE SOME CONVECTIVE ACTIVITY LINGER THOUGH ABOUT MIDNIGHT /04Z/... ESPECIALLY ACROSS SOUTHERN CT/RI AND SOUTHEAST MA. OTHERWISE... OUTSIDE OF SOME FOG DUE TO LEFTOVER GROUND MOISTURE...ANOTHER SOMEWHAT MILD /ALTHOUGH COOLER THAN FRIDAY NIGHT/ NIGHT IS EXPECTED AS REMNANT CLOUDS WILL TAKE SOME TIME TO DIMINISH. && .SHORT TERM /SUNDAY NIGHT/... DRIER WEATHER ARRIVES IN THE WAKE OF A COLD FRONT SUNDAY AND SUNDAY NIGHT. HUMIDITY LEVELS WILL BECOME MUCH MORE COMFORTABLE AS DEW POINTS FALL BACK INTO THE 40S AND 50S. HIGH PRESSURE WILL RESULT IN A WEAKER NORTHEAST FLOW DEVELOPING DURING MONDAY. CANNOT RULE OUT LOCAL SEABREEZES. TEMPERATURES WILL BE SEASONABLE. PATCHY LATE NIGHT FOG SHOULD DISSIPATE SHORTLY AFTER DAYBREAK SUNDAY...THEN RETURN TO THE USUAL SPOTS LATE SUNDAY NIGHT. && .LONG TERM /MONDAY THROUGH SATURDAY/... HIGHLIGHTS... *DRY MONDAY WITH HIGH PRESSURE OVERHEAD *TUES AND WED RAIN ALONG THE SOUTH COASTS AND SOUTHEASTERN AREAS. *OVERNIGHT THU INTO FRI COLD FRONTAL PASSAGE OVERVIEW...THE WEEK BEGINS WITH SUBTROPICAL HIGHS OVER THE SOUTHEASTERN UNITED STATES WHILE AN UPPER LEVEL LOW DIVES SOUTH OVER THE WESTERN COAST. TROPICAL CYCLONE NORTBERT IS RIDING NORTH ALONG THE SOUTHWEST COAST AS WELL AND BASICALLY ZONAL FLOW IS ACROSS THE COUNTRY AT THE BEGIN OF THIS PERIOD. AN AREA OF INSTABILITY IS JUST NEXT TO FLORIDA AND WILL BECOME AN AREA TO WATCH AS THE PERIOD MOVES FORWARD. AS THE PATTERN EVOLVES...THE AREA OF INSTABILITY BY FLORIDA MOVES NORTH ALONG THE EAST COAST AND AHEAD OF A COLD FRONT. THE UPPER LEVEL LOW EJECTS OUT OF THE WEST...IS INVIGORATED OVER THE ROCKIES AND WILL AFFECT THE REGION TOWARDS THE END OF NEXT WEEK. ANOMALOUS COLD AIR ENTERS THE UNITED STATES BEHIND THE UPPER LEVEL LOW FOR THE WEEKEND. MODEL DISCREPANCIES BEGIN TO REAR THEIR UGLY HEAD AROUND TUESDAY AS THE HANDLING OF THE AREA OF INSTABILITY MOVES NORTH AND THEN NORTHEAST...BUT AT ABOUT A 24 HOUR DIFFERENCE BETWEEN THE 06Z GFS AND 00Z ECMWF. EITHER WAY...A CLOSED WARM TEMPERATURE CONTOUR IS IN THE CENTER OF THIS LOW AS IT EJECTS THE EAST COAST SHOWING A WARM CORE LOW. HOWEVER...THE HANDLING OF THE CORE TEMPERATURE IS DIFFERENT BEYOND THAT TIMEFRAME BETWEEN THE MODELS. ALSO...AS THE UPPER LEVEL EJECTS OFF THE ROCKIES AND MOVES NORTHEAST MODELS HANDLE THE TIMING OF THE COLD FRONTAL PASSAGE THROUGH NEW ENGLAND DIFFERENTLY. HAVE OPTED FOR THE WPC/ENSEMBLE BLEND FOR THAT TIME PERIOD. DETAILS... MONDAY...HIGH PRESSURE OVER MAINE CONTINUES TO MOVE NORTHEAST ALLOWING FOR ONSHORE FLOW INTO THE AREA. UPPER LEVEL CLOUDS ALSO MOVE IN FROM SOUTH TO NORTH FROM THE APPROACHING LOW FROM THE FLORIDA AREA. WITH THE ONSHORE FLOW...AM ANTICIPATING UPPER 60S TO 70 ALONG THE COAST AND LOW TO MID 70S AWAY FROM THE COAST. TUESDAY AND WEDNESDAY...AS THE AREA OF INSTABILITY FROM FLORIDA COMES UP THE COAST...A CLOSED WARM ISOTHERM AT 700MB WILL OCCUR. THEN THE DISCREPANCY IN THE HANDLING OF THE NEW LOW PRESSURE SYSTEM OCCURS IN THE TIMING AND DYNAMICS OF THE SYSTEM...BUT HAVE IT GOING JUST SOUTHEAST OF THE BENCHMARK EARLY WEDNESDAY ALONG THE STATIONARY FRONT. SHOULD SEE PRECIPITATION ALONG THE SOUTH COAST AND INTO SOUTHEAST MASSACHUSETTS. THE MAIN PROBLEM HERE IS THE ONSHORE WINDS KEEPING THE AIR DRY AHEAD OF THE LOW FROM THE SOUTH SO THAT LOCATIONS FURTHER INLAND REMAIN DRY. THURSDAY AND FRIDAY...UPPER LEVEL LOW FROM THE ROCKIES DEVELOPS WITH THE HELP OF PHASED UPPER LEVEL FLOW AND MOVES TO THE NORTHEAST. THIS ALLOWS THE NORTHEAST TO BE AFFECTED BY ITS COLD FRONT MOST LIKELY THURSDAY NIGHT INTO FRIDAY. ANY SEVERE WEATHER FROM THE EVENT SHOULD BE ON THE LOW END BECAUSE OF TIMING AND THEREFORE A LACK OF INSTABILITY. SATURDAY...ANY RAIN ENDS IN THE MORNING. THEN COLD AIR AT LEAST 1 TO 2 STANDARD DEVIATIONS BELOW NORMAL COMES IN FROM BEHIND THE UPPER LEVEL LOW. THIS COLD AIR MAY HAVE BOUGHT SNOW TO NORTHERN MINNESOTA 2 DAYS BEFORE...BUT IT WON/T BE THAT COLD HERE. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM...THROUGH SUNDAY NIGHT... MAINLY VFR THIS AFTERNOON. SCATTERED MVFR IN TSRA...WITH LOCAL IFR IN THE STRONGER STORMS. MAIN CONCERNS WILL BE STRONG WINDS AND HAIL. THESE STORMS COME WILL GRADUALLY DIMINISH BETWEEN 07/00Z AND 07/04Z...WITH SOME PATCHY FOG POSSIBLE IN ITS WAKE. WINDS SHIFT TO THE NW BEHIND THE COLD FRONT AND MAY BRIEFLY GUST TO 20-25 KT. SUNDAY AND SUNDAY NIGHT... MAINLY VFR. PATCHY LATE NIGHT FOG SUNDAY NIGHT. KBOS TERMINAL...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN EXACT TIMING. KBDL TERMINAL...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN EXACT TIMING. OUTLOOK...MONDAY THROUGH THURSDAY... MONDAY...HIGH CONFIDENCE. VFR CONDITIONS OTHER THAN THE RISK FOR SOME EARLY MORNING PATCHY GROUND FOG IN THE TYPICALLY PRONE LOCATIONS. TUESDAY AND WEDNESDAY...LOW CONFIDENCE. A PERIOD OF MVFR-IFR CONDITIONS AND A FEW SHOWERS ARE POSSIBLE TUE INTO EARLY WED...WITH BEST CHANCE NEAR THE COAST. THIS WILL DEPEND ON WHETHER OR NOT A WAVE OF LOW PRESSURE OFF THE MID ATLANTIC TRACKS CLOSE ENOUGH TO THE OUR REGION. OTHERWISE...VFR CONDITIONS WILL CONTINUE. THURSDAY...HIGH PRESSURE OVERHEAD SHOULD ALLOW FOR VFR CONDITIONS. A COLD FRONT APPROACHES OVERNIGHT INTO FRIDAY FOR A CHANGE TO MVFR CONDITIONS. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. THROUGH TONIGHT...MODERATE TO HIGH CONFIDENCE. A COLD FRONT WILL CROSS THE WATERS OVERNIGHT. SEAS SHOULD GENERALLY REMAIN BELOW 5 FT. ONLY CAVEAT WILL BE SOME SHOWERS AND THUNDERSTORMS WHICH MAY CROSS THE WATERS LATE THIS EVENING. ISOLATED STRONG WIND GUSTS AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS. WINDS SHIFT TO THE NW LATE. SUNDAY AND SUNDAY NIGHT...HIGH CONFIDENCE. HIGH PRES BUILDS OVER FROM THE N...MAINLY QUIET BOATING WEATHER RETURNS. OUTLOOK...MONDAY THROUGH WEDNESDAY... MONDAY THROUGH TUESDAY...MODERATE TO HIGH CONFIDENCE. NORTHEAST WINDS IN BETWEEN A HIGH AND LOW PRESSURE SYSTEM MAY GUST AT TIMES TO BETWEEN 20 AND 25 KNOTS...WITH THE STRONGEST WINDS MOST LIKELY ACROSS THE SOUTHERN WATERS. SEAS SHOULD ALSO BUILD TO ABOVE SMALL CRAFT ADVISORY THRESHOLDS ACROSS THE OUTER-WATERS MONDAY NIGHT AND TUESDAY FROM THIS LOW PRESSURE SYSTEM. WEDNESDAY...MODERATE TO HIGH CONFIDENCE. LEFTOVER NORTHEAST SMALL CRAFT ADVISORY SWELLS REMAIN POSSIBLE ACROSS THE OUTER-WATERS INTO WEDNESDAY IN THE WAKE OF A DEPARTING LOW PRESSURE. THURSDAY...WINDS AND SEAS BELOW SMALL CRAFT ADVISORY CRITERIA. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...BELK/JWD/99 NEAR TERM...BELK SHORT TERM...BELK LONG TERM...JWD/99 AVIATION...BELK/JWD/99 MARINE...BELK/JWD/99
Hazardous weather outlook, Sep 6, 7:45 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 745 PM EDT SAT SEP 6 2014 MAZ002-003-008-010-022>024-NHZ011-012-015-072345- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- EASTERN HAMPSHIRE MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 745 PM EDT SAT SEP 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CAPE COD AND THE ISLANDS... WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ004>007-009-011>021-026-RIZ001>008-072345- HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 745 PM EDT SAT SEP 6 2014 ...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL AND EASTERN MASSACHUSETTS WEST OF THE CAPE COD CANAL AND RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>233-250-254>256-072345- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 745 PM EDT SAT SEP 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS NEAR CAPE COD AND THE ISLANDS AND THE OUTER RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-234>237-251-072345- BOSTON HARBOR-BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY- 745 PM EDT SAT SEP 6 2014 ...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NEARSHORE MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Sep 6, 6:01 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
601 PM EDT SAT SEP 6 2014
MAZ003>005-010-026-062245-
EASTERN FRANKLIN-NORTHWEST MIDDLESEX COUNTY-CENTRAL MIDDLESEX
COUNTY-NORTHERN WORCESTER-EASTERN HAMPSHIRE-
601 PM EDT SAT SEP 6 2014
...STRONG THUNDERSTORM IN SOUTHEASTERN HAMPSHIRE...SOUTHEASTERN
FRANKLIN...NORTHERN WORCESTER...NORTHWESTERN MIDDLESEX AND SOUTHERN
HILLSBOROUGH COUNTIES...
AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER PELHAM...OR NEAR AMHERST...MOVING EAST AT 55
MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEOMINSTER...FITCHBURG...AMHERST...GARDNER...HOLDEN...BELCHERTOWN...
CLINTON...PEPPERELL...GROTON...LUNENBURG...WARE...TOWNSEND...
LITTLETON...LANCASTER...TEMPLETON...RUTLAND...STERLING...WEST
BOYLSTON...AYER AND WESTMINSTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4242 7254 4271 7168 4270 7160 4248 7148
4225 7245
TIME...MOT...LOC 2201Z 248DEG 47KT 4237 7240
RLGSpecial weather statement, Sep 6, 6:02 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
602 PM EDT SAT SEP 6 2014
MAZ005-014-015-062245-
SUFFOLK-SOUTHEAST MIDDLESEX-CENTRAL MIDDLESEX COUNTY-
602 PM EDT SAT SEP 6 2014
...STRONG THUNDERSTORM HEADED TOWARD METRO BOSTON...
AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM FROM WAYLAND TO LINCOLN...MOVING EAST AT 35
MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM AS IT
REACHES BOSTON AROUND 630 PM.
IF YOU ARE OUTDOORS...HEAD INSIDE IMMEDIATELY WHEN THE STORM
APPROACHES!
LOCATIONS IMPACTED INCLUDE...
BOSTON...CAMBRIDGE...NEWTON...SOMERVILLE...WALTHAM...MALDEN...
BROOKLINE...MEDFORD...REVERE...ARLINGTON...EVERETT...CHELSEA...
WATERTOWN...LEXINGTON...SAUGUS...BELMONT...WINCHESTER...HUDSON...
CONCORD AND SUDBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4235 7095 4236 7097 4235 7101 4237 7104
4239 7104 4239 7107 4235 7104 4234 7101
4235 7148 4243 7148 4244 7097
TIME...MOT...LOC 2201Z 268DEG 32KT 4238 7137
JWDLocal storm report, Sep 6, 6:18 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
618 PM EDT SAT SEP 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG RICHMOND 42.75N 72.28W
09/06/2014 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON BULLOCK ROAD
0402 PM LIGHTNING IPSWICH 42.68N 70.83W
09/06/2014 ESSEX MA AMATEUR RADIO
*** 2 INJ *** 2 WOMEN STRUCK BY LIGHTING AT CRANES
BEACH.
0408 PM TSTM WND DMG BERNARDSTON 42.67N 72.55W
09/06/2014 FRANKLIN MA AMATEUR RADIO
POWER POLES DOWN ON AND RTE 10 AND ON MERRIFIELD ROAD
0410 PM TSTM WND DMG LEYDEN 42.70N 72.62W
09/06/2014 FRANKLIN MA AMATEUR RADIO
WIRES DOWN OF MID COUNTY ROAD
0410 PM TSTM WND DMG LEYDEN 42.70N 72.62W
09/06/2014 FRANKLIN MA AMATEUR RADIO
WIRES DOWN ON MID COUNTY ROAD AND GREENFIELD ROAD.
0420 PM TSTM WND DMG COLRAIN 42.67N 72.68W
09/06/2014 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON JACKSONVILLE ROAD
0426 PM TSTM WND DMG WARWICK 42.68N 72.33W
09/06/2014 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON WENDELL ROAD
0428 PM TSTM WND DMG LEYDEN 42.70N 72.62W
09/06/2014 FRANKLIN MA AMATEUR RADIO
TREES DOWN WITH TRANSFORMER STRUCK BY LIGHTING ON SOUTH
COUNTY ROAD.
0430 PM TSTM WND DMG ORANGE 42.59N 72.30W
09/06/2014 FRANKLIN MA AMATEUR RADIO
MULTIPLE TREES DOWN ACROSS TOWN
0430 PM TSTM WND DMG ORANGE 42.59N 72.30W
09/06/2014 FRANKLIN MA AMATEUR RADIO
WIRES DOWN ON RTE 202 BY THE AMERICAN LEGION
0437 PM TSTM WND DMG BROOKLINE 42.73N 71.67W
09/06/2014 HILLSBOROUGH NH TRAINED SPOTTER
LARGE LIMB DOWN AT SILVER BEACH
0443 PM TSTM WND DMG NASHUA 42.75N 71.49W
09/06/2014 HILLSBOROUGH NH AMATEUR RADIO
TREES AND WIRES DOWN ON HARRIS ROAD AND JILL DRIVE
0457 PM TSTM WND DMG LOWELL 42.64N 71.32W
09/06/2014 MIDDLESEX MA AMATEUR RADIO
TREES DOWN ON VFW PARKWAY WITH PERSON TRAPPED
0458 PM HAIL DRACUT 42.67N 71.30W
09/06/2014 M0.88 INCH MIDDLESEX MA AMATEUR RADIO
0458 PM TSTM WND DMG DRACUT 42.67N 71.30W
09/06/2014 MIDDLESEX MA AMATEUR RADIO
TREE AND POWER LINES DOWN ON HARLEM STREET
0500 PM TSTM WND DMG PEPPERELL 42.67N 71.59W
09/06/2014 MIDDLESEX MA TRAINED SPOTTER
6 IN DIAMETER LIMBS DOWN AND WIRES DOWN ON NASHUA RD
AND DOW ST.
0503 PM TSTM WND DMG DRACUT 42.67N 71.30W
09/06/2014 MIDDLESEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON BRIDGE STREET
0505 PM TSTM WND DMG LEYDEN 42.70N 72.62W
09/06/2014 FRANKLIN MA AMATEUR RADIO
HOUSE FIRE DUE TO LIGHTING STRIKE ON ALEXANDER STREET
0515 PM TSTM WND DMG NORTH ANDOVER 42.70N 71.12W
09/06/2014 ESSEX MA TRAINED SPOTTER
TREES AND LARGE BRANCHES DOWN ON OSGOOD ST...HARKAWAY
ST AND ACADEMY LANE.
0520 PM TSTM WND DMG FITCHBURG 42.59N 71.82W
09/06/2014 WORCESTER MA TRAINED SPOTTER
POWER LINE DOWN ON SOUTH STREET.
0520 PM TSTM WND DMG HOLLIS 42.73N 71.58W
09/06/2014 HILLSBOROUGH NH AMATEUR RADIO
TREES AND WIRES DOWN ON DOW ROAD
0520 PM TSTM WND DMG NORTH ANDOVER 42.70N 71.12W
09/06/2014 ESSEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON HOUSE ON BEACH AVE
&&
WSSpecial weather statement, Sep 6, 6:25 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
625 PM EDT SAT SEP 6 2014
MAZ004-005-012-013-062315-
CENTRAL MIDDLESEX COUNTY-NORTHERN WORCESTER-WESTERN NORFOLK-SOUTHERN
WORCESTER-
625 PM EDT SAT SEP 6 2014
...STRONG THUNDERSTORM IN CENTRAL MASSACHUSETTS...
AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER WEST BOYLSTON...MOVING EAST AT 45 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM AS IT HEADS INTO THE WESTERN SUBURBS OF
BOSTON BY 715 PM.
LOCATIONS IMPACTED INCLUDE...
WORCESTER...NEWTON...FRAMINGHAM...MARLBOROUGH...SHREWSBURY...
NATICK...NEEDHAM...WELLESLEY...WALPOLE...HUDSON...WESTBOROUGH...
SUDBURY...HOLDEN...ASHLAND...HOPKINTON...NORTHBOROUGH...HOLLISTON...
WAYLAND...MEDFIELD AND WESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4233 7125 4232 7124 4232 7123 4231 7122
4217 7126 4233 7187 4241 7185
TIME...MOT...LOC 2224Z 283DEG 42KT 4236 7180
JWDSpecial weather statement, Sep 6, 7:38 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
738 PM EDT SAT SEP 6 2014
MAZ013-017>019-070030-
EASTERN PLYMOUTH-NORTHERN BRISTOL-WESTERN PLYMOUTH-WESTERN NORFOLK-
738 PM EDT SAT SEP 6 2014
...STRONG THUNDERSTORM DEVELOPING SOUTHWEST OF BOSTON...
AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER SHARON...MOVING EAST AT 45 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM AS IT HEADS TOWARD MARSHFIELD AND DUXBURY
BY 830 PM.
LOCATIONS IMPACTED INCLUDE...
BROCKTON...PLYMOUTH...RANDOLPH...NORWOOD...STOUGHTON...BRIDGEWATER...
MARSHFIELD...WALPOLE...EASTON...CANTON...PEMBROKE...SHARON...
ROCKLAND...FOXBOROUGH...ABINGTON...DUXBURY...WHITMAN...HANOVER...EAST
BRIDGEWATER AND KINGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4191 7059 4209 7127 4217 7126 4210 7066
4208 7064 4205 7065 4205 7067 4203 7062
4204 7066 4213 7126 4201 7060 4200 7063
4195 7066 4195 7058
TIME...MOT...LOC 2337Z 283DEG 41KT 4210 7120
JWDSpecial weather statement, Sep 6, 8:31 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
831 PM EDT SAT SEP 6 2014
MAZ018-019-070115-
EASTERN PLYMOUTH-WESTERN PLYMOUTH-
831 PM EDT SAT SEP 6 2014
...STRONG THUNDERSTORM IN CENTRAL PLYMOUTH COUNTY...
AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER HANSON...OR 7 MILES SOUTHWEST OF
MARSHFIELD...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...BRIDGEWATER...PEMBROKE...DUXBURY...EAST BRIDGEWATER...
KINGSTON...CARVER...HANSON...HALIFAX...WEST BRIDGEWATER AND PLYMPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING IS POSSIBLE. DO NOT DRIVE THROUGH FLOODED
ROADS.
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4201 7101 4204 7093 4202 7090 4202 7062
4195 7066 4195 7058 4193 7054 4184 7053
TIME...MOT...LOC 0031Z 278DEG 21KT 4206 7084
MDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 8:31 PM EDT | Special Weather Statement | BOX | Plymouth | 44 min |
| Sep 6, 9:05 PM EDT | Special Marine Warning | BOX | 85 min | |
| Sep 7, 3:57 PM EDT | Small Craft Advisory | BOX | 3 days |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.